Hail, Hutchinson
- When
- May 10, 6:55 PM CST
- Where
- Hutchinson County, Pringle
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.950, -101.450
A severe thunderstorm over the central Texas panhandle during the early evening hours produced hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A severe thunderstorm over the central Texas panhandle during the early evening hours produced hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 10, 3:04 PM CST, 3 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 404 PM CDT MON MAY 10 2004 .DISCUSSION... DRYLINE OVER THE WESTERN SECTIONS OF THE PANHANDLES THIS AFTERNOON AND DAYTIME HEATING SETTING OF SCATTERED CONVECTION OVER MAINLY THE WESTERN SECTIONS OF THE FORECAST AREA. SHORTWAVE LIFTING NORTHEAST TOWARDS THE FORECAST AREA TONIGHT SHOULD HELP INITIATE MORE ORGANIZED CONVECTION AFTER 00Z TUESDAY. WILL MAINTAIN CHANCE POPS WEST AND CENTRAL WITH SLIGHT CHANCE POPS OVER THE EAST TONIGHT. COULD SEE ISOLATED CONVECTION TUESDAY AFTERNOON AND EVENING AS THE SHORTWAVE EJECTS EASTWARD AWAY FROM THE PANHANDLES. OTHERWISE... FEEL DRY CONDITIONS LIKELY TUESDAY. MAINTAINED POPS FOR WEDNESDAY AFTERNOON AND EVENING MAINLY FOR DAYTIME HEATING AND AS SURFACE LOW DROPS SLOWLY SOUTHEAST INTO THE NORTHERN SECTIONS OF THE FORECAST AREA AND DRYLINE BEGINS TO PUSH FURTHER EASTWARD. CONVECTION LATE WEDNESDAY MAY BE MORE CONFINED TO THE EASTERN SECTIONS. COLD FRONT STILL ON TRACK TO PUSH ACROSS THE PANHANDLES THURSDAY BRINGING MUCH COOLER CONDITIONS TO THE FORECAST AREA LATE THIS WEEK INTO THE WEEKEND AND THEN A GRADUAL WARMING TREND BY EARLY NEXT WEEK. DRY FOR THE EXTENDED PERIOD AS UPPER RIDGE BUILDS OVER THE WESTERN STATES. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 60 83 56 85 / 30 20 20 20 BEAVER 61 84 60 85 / 20 20 20 30 BOISE CITY 58 85 54 85 / 30 20 20 20 BORGER 60 84 59 86 / 30 20 20 20 BOYS RANCH 59 86 57 84 / 30 20 20 20 CANYON 60 84 54 85 / 30 20 20 20 CLARENDON 60 82 59 87 / 20 20 20 20 DALHART 58 85 55 84 / 30 20 20 20 GUYMON 60 86 57 86 / 30 20 20 20 HEREFORD 58 85 53 87 / 30 20 20 20 LIPSCOMB 61 84 58 85 / 20 20 20 30 PAMPA 60 81 58 86 / 20 20 20 20 SHAMROCK 61 83 57 87 / 20 20 20 30 WELLINGTON 61 84 58 86 / 20 20 20 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 10/11
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 1259 PM CDT MON MAY 10 2004 OKZ001>003-TXZ001>020-111100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1259 PM CDT MON MAY 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING. WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED. BREEZY CONDITIONS ARE EXPECTED TODAY AND TONIGHT. THEREFORE...CAUTION IS ADVISED ON AREA LAKES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE IN THE AFTERNOON AND EVENING HOURS ON TUESDAY AND WEDNESDAY. SOME OF THE STRONGER STORMS MAY BECOME SEVERE. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND STRONG DOWNBURST WINDS. AT THIS TIME...IT APPEARS THAT TUESDAY WILL BE THE MOST LIKELY DAY FOR SEVERE THUNDERSTORMS ACROSS WESTERN SECTIONS OF THE PANHANDLES...WHILE EASTERN SECTIONS WILL BE FAVORED ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NECESSARY TUESDAY AND WEDNESDAY... ...MAINLY DURING THE LATE AFTERNOON AND EVENING HOURS. HENNIG
The Amarillo radar (KAMA), 83 km away, was scanning. The volume nearest the first event began at 00:53 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5400862.